MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an emergent hemostasis, a 1mm x 4cm galaxy g3 coil (glm910040, 30537007) was being used, however, it was removed from the patient¿s body because it became stuck in the unspecified microcatheter (mc).There was no patient injury reported.A continuous flush was done.Additional information received indicated that it was not necessary to remove the microcatheter.No excessive force was applied to the device.A non-sterile galaxy g3 mini 1mm x 4cm was received for analysis, the device was inspected the core wire was kinked and protruding from the introducer.No other damages were observed during the visual inspection.The device was inspected under a microscope; the embolic coil was noted to be kinked.The kinked portion of the core wire was observed twisted near the marker band.The functional test could not be performed due to the core wire was found protruded from the introducer.A manufacturing record evaluation was performed for the finished device [30537007] number, and no non-conformances related to the reported complaint condition were identified.The product was returned to cerenovus for evaluation.The visual inspection revealed that the core wire was kinked and protruding from the introducer.The device was inspected under microscopic magnification, and the embolic coil was noted to be kinked.The kinked portion of the core wire was observed twisted near the marker band.The functional test could not be performed due to the returned condition of the device.The damage noted on the embolic coil inside the introducer, and the kinked core wire prevented the functional test to be performed as the embolic coil could not be advanced out or retrieved from the introducer.However, these damages might have appeared during the advancement of the embolic coil into the introducer or during the introduction/ advancement to the microcatheter, therefore, the customer complaint was confirmed.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the micro coil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the micro-coil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the micro coil system, verify the locking mechanism or clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2-3 cm).If unusual friction is noticed during advancement or retraction of the micro coil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in the ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during an emergent hemostasis, a 1mm x 4cm galaxy g3 coil (glm910040, 30537007) was being used, however, it was removed from the patient¿s body because it became stuck in the unspecified microcatheter (mc).There was no patient injury reported.A continuous flush was done.Additional information received indicated that it was not necessary to remove the microcatheter.No excessive force was applied to the device.Based on the device analysis of the device received the embolic coil was kinked.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13862181
Report Number3008114965-2022-00212
Device Sequence Number12080322
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot Number30537007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown